Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 167, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2017, 3:55 PM EDT for 4 counties in North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 23, 2017, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 117 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:50 PM EDT | TSTM WND DMG | 4 N Laurel Hill, NC | TREES DOWN THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WUUS52 KRAH 231955
SVRRAH
NCC093-125-153-165-232100-
/O.NEW.KRAH.SV.W.0167.170723T1955Z-170723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
355 PM EDT SUN JUL 23 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Moore County in central North Carolina...
Scotland County in central North Carolina...
Southeastern Richmond County in central North Carolina...
Hoke County in central North Carolina...
* Until 500 PM EDT
* At 355 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Aberdeen to 6 miles south of
Hoffman, and are nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Laurinburg, Rockingham, Raeford, Hamlet, Antioch, Dobbins Heights,
Wagram, Gibson, East Laurinburg and Diggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3480 7968 3481 7992 3486 7990 3488 7987
3498 7959 3527 7922 3524 7917 3521 7915
3519 7910 3513 7911 3501 7907 3483 7921
3484 7935 3482 7936 3477 7934 3475 7935
3475 7961
TIME...MOT...LOC 1955Z 319DEG 2KT 3512 7931 3493 7953
HAIL...0.75IN
WIND...60MPH
$$
771 follow-up statement
109
WWUS52 KRAH 232021
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
421 PM EDT SUN JUL 23 2017
NCC093-125-153-165-232100-
/O.CON.KRAH.SV.W.0167.000000T0000Z-170723T2100Z/
Moore NC-Scotland NC-Richmond NC-Hoke NC-
421 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MOORE...SCOTLAND...SOUTHEASTERN RICHMOND AND HOKE
COUNTIES...
At 420 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Aberdeen to 6 miles east of
Hamlet, and are nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laurinburg, Rockingham, Raeford, Hamlet, Dobbins Heights, Wagram,
Gibson and Diggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3480 7968 3481 7992 3486 7990 3488 7987
3498 7959 3527 7922 3524 7917 3521 7915
3519 7910 3513 7911 3501 7907 3483 7921
3484 7935 3482 7936 3477 7934 3475 7935
3475 7961
TIME...MOT...LOC 2020Z 244DEG 4KT 3510 7932 3491 7960
HAIL...1.00IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 23, 3:00 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 300 PM EDT Sun Jul 23 2017 .SYNOPSIS... A Piedmont trough will extend from Virginia into South Carolina through Tuesday. A cold front will drop south into North Carolina on Tuesday and then stall across the region on Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Sunday... Dangerously hot conditions will continue across central NC through this evening. The latest surface analysis shows a Piedmont trough extending southwest across the Carolinas. A southwesterly flow at the surface is present across much of central NC with surface dewpoints in the mid 70s. Further aloft, the subtropical ridge is well established across the subtropical Atlantic with other ridging across the western US with troughiness in place across Great Lakes and Mid Atlantic. A notable short wave trough will drop into the western OH Valley this evening. The air mass across central NC is generally moderately to strongly unstable with current MLCAPE values ranging from 1500-3000 J/Kg. Scattered convection has developed in proximity to the Piedmont trough and across the southern Piedmont/Yadkin Valley area in a region of 925 hPa convergence. In general, this convection will move and transition slowly southeast with the greatest coverage across our southwest. Another band of convection/MCS may develop ahead of the OH Valley shortwave which could move into the area from the northwest around and after midnight. Much lower confidence on how that will play out given all of the features that will evolve ahead of it but it's one to watch. The main risk today will be damaging downburst winds given the profile and DCAPE values of 1200 J/kg and dangerous lightning given the abundant CAPE and higher values of NCAPE and CAPE in the -10 to -30C layer. The slow moving and back building nature of the storms will lead to some locally very heavy rain. After highs reach the 94 to 101 range today, lows tonight will range from 73 in the Triad to 80 near Fayetteville. -Blaes && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 145 PM Sunday... Broad cyclonic flow will persist across the Mid Atlantic and Northeast on Monday and Monday night. The upper-level trough axis will shift east during the period, allowing a weak surface cold front to move into central NC Monday night and then stall. Heights at 500 hPa actually increase a bit but widespread moisture should result in a fair amount of cloudiness, especially in the mid and high levels. Depending on how convection evolves late tonight, some widely scattered showers and storms may be ongoing on Monday morning, especially across the south and east. Additional, mainly scattered storms are apt to redevelop during the midday and especially afternoon hours with the greatest coverage across the southern and eastern Piedmont and in the Coastal Plain. More limited coverage is expected across the western Piedmont and Triad. Central NC is outlooked in the general thunder category by SPC. While no organized convection is expected, can't rule out a stronger storm given the higher CAPE and slightly stronger flow. Low-level thickness values drop about 7 to 10m across the area compared to today which combined with the cloud cover should result in highs about 2 to 4 degrees cooler than today but a few degrees warmer than previously forecast for Monday. This should result in highs in the 93 to 98 range, providing heat index values of 97-104, close but not reaching criteria, except in an isolated spot of two. For now, plan to hold off on any heat advisories and have coordinated with most of our neighboring WFOs, but we will be close to the threshold and given the multiple days of of heat issues already experienced, the mid shift will need to consider issuing an advisory. It will remain muggy on Monday night with lows in the 73 to 78 range. -Blaes && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 310 AM SUNDAY... On Tuesday the upper trough begins to lift out to the northeast as surface high pressure resides over the great lakes. The residual frontal boundary will still remain over the southern part of the state and the Piedmont trough will remain active through the week as diurnal showers and thunderstorms will be prevalent through much if not all of the period. Several weak disturbances will periodically propagate along the frontal boundary providing some extra forcing for ascent. The most notable of these will be Tuesday night into Wednesday which could increase chances for rain overnight. Late in the week a second frontal system will push down from the northwest and will affect the area by next weekend. Expect high temperatures in the upper 80s to lower 90s with lows in the low 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24-Hour TAF period...Outside of scattered convection across the area, expect mainly VFR conditions through the TAF period across central NC. Scattered thunderstorms are apt to initially develop in an arc from near Roanoke Rapid southwest to just south of Raleigh to near Lexington and then shift south and east during the mid and late afternoon hours. Additional convection may move southeast across central NC later this evening or overnight resulting from storms that may develop across the higher elevations or possibly triggered by a short wave moving into the OH Valley. Given limited thunderstorm coverage now and uncertainty about storms later this evening, we've omitted the inclusion of TSRA from the TAFs and just used higher end SHRA. A southwesterly flow generally around 5 to 10 kts with occasional gusts to 14 to 18kts this afternoon will relax this evening. Looking ahead... Mainly VFR conditions expected through the work week with scattered mainly afternoon and evening showers and thunderstorms. This could result in some restrictions in morning fog/stratus or storms with the greatest risk late in the work week. -Blaes && .CLIMATE... RDU Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 105 1952 | 78 2011 24 July | 101 2011 | 79 2011 GSO Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 99 1952 | 78 2010 24 July | 99 1914 | 78 2010 FAY Records: Date | High Year | High Min Year ------------------------------------------- 23 July | 103 2011 | 79 1998 24 July | 105 1952 | 79 1945 && .RAH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM EDT this evening for NCZ010- 011-026>028-041>043-077-078-085-086-088-089. Heat Advisory until 7 PM EDT this evening for NCZ007>009- 021>025-038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...RE AVIATION...BLAES CLIMATE...RAH
Hazardous weather outlook, Jul 23, 2:59 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 259 PM EDT Sun Jul 23 2017 NCZ007>009-021>025-038>040-073>076-083-084-241900- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 259 PM EDT Sun Jul 23 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041>043-077-078-085-086-088-089-241900- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- Wayne-Scotland-Hoke-Cumberland-Sampson- 259 PM EDT Sun Jul 23 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values will approach 105 degrees on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 2:50 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT SUN JUL 23 2017
NCZ088-231930-
Cumberland NC-
250 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND COUNTY
UNTIL 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Bragg. This storm was nearly stationary.
Deadly cloud to ground lightning and wind gusts up to 45 mph can be
expected with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Eastover and Bonnie
Doone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3504 7897 3505 7901 3507 7903 3514 7903
3517 7901 3519 7898 3520 7887 3520 7882
3519 7880 3515 7878 3509 7878 3506 7880
3505 7883 3504 7888
TIME...MOT...LOC 1849Z 264DEG 4KT 3512 7896
VINCENTSpecial weather statement, Jul 23, 3:14 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
314 PM EDT SUN JUL 23 2017
NCZ075-232000-
Moore NC-
314 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE COUNTY UNTIL
400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Biscoe, or 13 miles west of Carthage, moving east
at 5 mph.
Brief wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Seven Lakes and Eagle Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3537 7972 3540 7968 3542 7961 3542 7956
3538 7952 3533 7949 3526 7949 3523 7952
3522 7958 3522 7965 3525 7968 3526 7970
3528 7971 3531 7971 3535 7973
TIME...MOT...LOC 1914Z 266DEG 6KT 3531 7965
VINCENTSpecial weather statement, Jul 23, 3:21 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
321 PM EDT SUN JUL 23 2017
NCZ084-232000-
Richmond NC-
321 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RICHMOND COUNTY
UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Rockingham. This storm was nearly stationary.
Deadly cloud to ground lightning and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Ellerbe, Norman, Covington and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3506 7989 3509 7991 3515 7990 3517 7987
3518 7984 3517 7976 3518 7973 3516 7966
3513 7965 3508 7965 3506 7966 3504 7969
3503 7973 3503 7982
TIME...MOT...LOC 1921Z 316DEG 2KT 3514 7981
VINCENTSpecial weather statement, Jul 23, 3:24 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
324 PM EDT SUN JUL 23 2017
NCZ077-232015-
Harnett NC-
324 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARNETT COUNTY
UNTIL 415 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pope AFB, or 8 miles northwest of Fort Bragg. This storm was nearly
stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Anderson Creek, Timberlake and Pineview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3521 7913 3524 7917 3526 7920 3529 7919
3532 7915 3534 7909 3535 7903 3533 7898
3530 7893 3526 7891 3522 7892 3522 7893
3521 7898 3521 7900 3519 7910
TIME...MOT...LOC 1923Z 243DEG 3KT 3525 7906
VINCENTSpecial weather statement, Jul 23, 3:47 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
347 PM EDT SUN JUL 23 2017
NCZ083-232030-
Anson NC-
347 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ANSON COUNTY UNTIL
430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sturdivants, or 13 miles east of Monroe, moving east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Polkton, Peachland and White Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3505 8029 3506 8009 3481 8015 3481 8024
3483 8032
TIME...MOT...LOC 1947Z 279DEG 5KT 3496 8031
77Special weather statement, Jul 23, 3:49 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
349 PM EDT SUN JUL 23 2017
NCZ086-232030-
Hoke NC-
349 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HOKE COUNTY UNTIL 430 PM
EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, or 8 miles south of Southern Pines. This storm was nearly
stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Raeford, Silver City, Bowmore and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3494 7935 3497 7937 3503 7945 3505 7946
3516 7933 3517 7931 3518 7930 3521 7925
3521 7923 3520 7921 3519 7918 3488 7922
TIME...MOT...LOC 1949Z 278DEG 2KT 3506 7937
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:39 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 30 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | RAH | Stanly | 39 min |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 115 min |
| Jul 23, 2:32 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| Jul 23, 3:14 PM EDT | Special Weather Statement | RAH | Moore | 46 min |
| Jul 23, 3:21 PM EDT | Special Weather Statement | RAH | Richmond | 39 min |
| Jul 23, 3:24 PM EDT | Special Weather Statement | RAH | Harnett | 51 min |
| Jul 23, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 77 min |
| Jul 23, 3:47 PM EDT | Special Weather Statement | RAH | Anson | 43 min |
| Jul 23, 3:49 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 23, 4:02 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 23, 4:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 23, 4:14 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:21 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 54 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jul 23, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 70 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 52 min |
| Jul 23, 4:49 PM EDT | Flash Flood Warning | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 66 min |
| Jul 23, 5:09 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Jul 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 64 min |
| Jul 23, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 18 min |
| Jul 23, 5:46 PM EDT | Special Weather Statement | RAH | Nash | 44 min |
| Jul 23, 5:54 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Jul 23, 5:55 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Wake and 1 more | 79 min |
| Jul 23, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| Jul 23, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 56 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wilson | 81 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.